Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 9, NWS Fort Worth, TX

January 28, 200626 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Jan 28, 2006, 3:31 AM CST for 26 counties in Texas. It took effect at Jan 28, 2006, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2006, 3:31 AM CST (09:31 UTC)
In effect from
Jan 28, 2006, 12:00 PM CST
Expired
Jan 28, 2006, 6:00 PM CST
In force
6 hr
Issued by
NWS Fort Worth, TX
All 26 counties

Bell County, TX, Bosque County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 280931
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
331 AM CST SAT JAN 28 2006

...WIND ADVISORY FROM NOON TO 6 PM FOR WESTERN SECTIONS OF NORTH TEXAS...

.A DRY LINE WILL SWEEP THROUGH NORTH TEXAS THIS AFTERNOON...WITH
GUSTY SOUTHWEST TO WEST WINDS FROM 20 TO 30 MPH DEVELOPING IN ITS
WAKE. WINDS SHOULD DECREASE AFTER SUNSET.

TXZ091-092-100>103-115>119-129>134-141>145-156>159-281745-
/O.NEW.KFWD.WI.Y.0009.060128T1800Z-060129T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-
MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM...
OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
331 AM CST SAT JAN 28 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS
AFTERNOON OVER THE WESTERN HALF OF NORTH TEXAS.

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KFWD 281715
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1115 AM CST SAT JAN 28 2006

...WIND ADVISORY FROM NOON TO 6 PM FOR WESTERN SECTIONS OF NORTH
TEXAS...

.A DRY LINE WILL SWEEP THROUGH NORTH TEXAS THIS AFTERNOON...WITH
GUSTY SOUTHWEST TO WEST WINDS FROM 20 TO 30 MPH DEVELOPING IN ITS
WAKE. WINDS SHOULD DECREASE AFTER SUNSET.

TXZ091-092-100>103-115>119-129>134-141>145-156>159-290000-
/O.CON.KFWD.WI.Y.0009.060128T1800Z-060129T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-
MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM...
OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
1115 AM CST SAT JAN 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...


SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS
AFTERNOON OVER THE WESTERN HALF OF NORTH TEXAS.

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KFWD 282354
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CST SAT JAN 28 2006

...THE WIND ADVISORY FOR THE WESTERN SECTIONS OF NORTH TEXAS
EXPIRES AT 6 PM...

.GUSTY WESTERLY WINDS ARE STARTING TO DECREASE LATE THIS
AFTERNOON...THUS THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE.

TXZ091-092-100>103-115>119-129>134-141>145-156>159-290100-
/O.EXP.KFWD.WI.Y.0009.000000T0000Z-060129T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-
MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM...
OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
554 PM CST SAT JAN 28 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE GUSTY WESTERLY WINDS THAT OCCURRED THIS AFTERNOON BEHIND THE DRYLINE
ARE STARTING TO DECREASE. THUS THE WIND ADVISORY IS BEING ALLOWED
TO EXPIRE AT 6 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 27, 9:20 PM CST, 6 hours 11 minutes earlier.

Area forecast discussion, Jan 27, 9:20 PM CST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CST FRI JAN 27 2006

.UPDATE...
920 PM CST

TROPICAL PLUME WILL BEGIN TRANSLATING EAST IN RESPONSE TO UPPER LOW
DIGGING INTO ROCKIES. EXPECT RAIN AREA TO BEGIN SLIDING EASTWARD
NEXT FEW HOURS...AS NOCTURNAL LLJ DEVELOPS AND FEEDS MOISTURE
BENEATH DESTABILIZING MID-LAYER. SOME STRIKES UPSTREAM ON NLDN...BUT
FEEL TS POTENTIAL WILL INITIALLY BE LOW. WILL CHANGE OVERNIGHT
WORDING TO RAIN WITH ISOLATED THUNDER. GRAHAM RAINFALL TOTAL
APPROACHING 1/3 INCH...OVERNIGHT QPF GRIDS LOOKS GOOD. SOME HIGHER
TOTALS POSSIBLE WHERE HEAVIER BANDS TRAIN. SLIGHT ADJUSTMENT TO
HOURLY TEMP GRIDS...OTHERWISE LITTLE CHANGE TO FIRST PERIOD.

NEW ETA SHOWING STRONGER AMPLIFICATION AND MORE ENERGY SOUTHWARD ON
SATURDAY. NARROWER UPPER TROUGH MAY MOVE MORE SLOWLY THAN PREVIOUSLY
THOUGHT. 00Z NGM IN AGREEMENT WITH SLOWING UP SYSTEM. WOULD MEAN
INCREASED SVR POTENTIAL EAST OF I-35 ON SATURDAY...BUT LIMITED SFC
HEATING UNDER CLOUD SHIELD EAST OF DRYLINE SHOULD KEEP STRONGEST
STORMS IN EAST TEXAS LATER IN THE DAY. HAVE CHOSEN TO KEEP SECOND-
PERIOD POPS AS IS FOR NOW...WITHOUT INPUT AVAILABLE FROM OTHER 00Z
MODEL RUNS...INCLUDING TARDY GFS.

UPDATE OUT SHORTLY. 25

&&

.AVIATION...
545 PM CST

CEILINGS HAVE BEEN IMPROVING DURING THE LAST COUPLE OF HOURS...BUT
THIS TREND IS EXPECTED TO BE SHORT-LIVED. EXPECT CEILINGS TO LOWER
BACK TO MVFR AGAIN BY LATE EVENING /04-06Z/...WITH IFR CONDITIONS
AROUND 08Z. RADAR AT 2340Z SHOWED A LARGE AREA OF RAIN WITH EMBEDDED
SHOWERS...NORTH OF A SAN ANGELO...TO BRECKENRIDGE...TO BOWIE LINE.
MOST OF THE RAIN WILL REMAIN TO THE NORTHWEST OF THE TAF SITES
THROUGH MIDNIGHT...THOUGH WE COULD SEE SOME ISOLATED SHOWERS AFFECT
THE METROPLEX SITES. EXPECT TO SEE SOME THUNDERSTORMS TO DEVELOP
OVERNIGHT...WITH SOME ISOLATED THUNDERSTORMS POSSIBLE AT THE TAF
SITES AFTER 09-10Z. RAIN WILL COME TO AN END AFTER 15Z AS THE DRY
LINE MOVES INTO THE AREA. SOUTHERLY WINDS AROUND 10 KNOTS WILL
CONTINUE THROUGH THE OVERNIGHT PERIOD...WITH WINDS SHIFTING TO THE
SOUTHWEST MID TO LATE MORNING WITH THE PASSAGE OF THE DRY LINE.
WINDS WILL INCREASE TO 20 KNOTS OR SO BY MIDDAY...AND WE WILL LIKELY
SEE WINDS COME AROUND TO THE WEST DURING THE AFTERNOON WITH
SUSTAINED SPEEDS OF 25 KNOTS...WITH GUSTS OF 30 KNOTS OR HIGHER
POSSIBLE.   #58

&&

.PREV DISCUSSION...
341 PM CST

LOW LEVEL WARM AIR ADVECTION PATTERN WILL CONTINUE TO INCREASE
MOISTURE ACROSS NORTH TEXAS TONIGHT. DEEPENING HIGH PLAINS
SURFACE TROUGH WILL RESULT IN A 40+ KNOT LOW LEVEL JET LATE THIS
EVENING. THE COMBINATION OF INCREASING LOW LEVEL MOISTURE AND
INCREASING LIFT FROM APPROACHING UPPER TROUGH WILL BRING SCATTERED
SHOWERS TO THE WESTERN ZONES EARLY THIS EVENING AND TO ALL AREAS
OVERNIGHT. MID LEVEL LAPSE RATES WILL BE VERY MARGINAL SO ONLY
ISOLATED THUNDERSTORMS ARE EXPECTED.

INCREASING LARGE SCALE LIFT WILL HELP TO DESTABILIZE THE
ATMOSPHERE EARLY SATURDAY MORNING AND THUNDERSTORMS WILL BECOME
MORE NUMEROUS...ESPECIALLY AFTER SUNRISE ONCE A DRY LINE ENTERS
THE WESTERN ZONES. THE DRY LINE WILL MOVE RAPIDLY EAST DURING THE
DAY AND SUPPLY ADDITIONAL LIFT FOR STORMS...ESPECIALLY TO THE
EXTREME SOUTHEAST ZONES. THE SEVERE POTENTIAL WILL BE LOW DUE TO
LIMITED INSTABILITY BUT AN ISOLATED HAIL PRODUCING STORM IS NOT
OUT OF THE QUESTION IN THE SOUTHEAST.

DRY AND WINDY CONDITIONS WILL MOVE INTO THE WESTERN COUNTIES
BEHIND THE DRY LINE SATURDAY AFTERNOON. AFTER COORDINATION WITH
THE FOREST SERVICE WE HAVE ISSUED A FIRE WEATHER WATCH GENERALLY
WEST OF INTERSTATE 35 FOR SATURDAY AFTERNOON. WE HAVE DECIDED NOT
TO GO WITH A RED FLAG WARNING AT THIS TIME DUE TO THE UNCERTAINTY
IN THE RAIN AMOUNTS EXPECTED. AT ANY RATE...WEST WINDS SHOULD
INCREASE INTO THE 20 TO 30 MPH RANGE IN THE WEST WITH AFTERNOON
RELATIVE HUMIDITIES LESS THAN 35 PERCENT. WIND SPEEDS ACROSS THE
REST OF NORTH TEXAS WILL BE IN THE 15 TO 30 MPH RANGE BUT RELATIVE
HUMIDITIES SHOULD BE ABOVE 40 PERCENT.

DRY AND MILD CONDITIONS WILL BE ON TAP SUNDAY THROUGH WEDNESDAY AS
A PROGRESSIVE UPPER RIDGE TRANSLATES ACROSS THE REGION. NEXT RAIN
PRODUCING SYSTEM SHOULD BEGIN TO INFLUENCE NORTH TEXAS WEDNESDAY
NIGHT OR THURSDAY.

/79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  56  69  43  68 / 100  50   0   0
WACO, TX              57  69  44  72 / 100  70  10   0
PARIS, TX             51  63  43  67 / 100  60  10   0
DENTON, TX            54  69  42  67 / 100  40   0   0
MCKINNEY, TX          55  67  43  68 / 100  50   0   0
DALLAS, TX            56  67  43  69 / 100  60   0   0
TERRELL, TX           55  66  44  71 / 100  70  10   0
CORSICANA, TX         57  67  44  72 /  90  70  10   0
TEMPLE, TX            57  69  48  72 / 100  70  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM NOON SATURDAY TO 6 PM SATURDAY FOR
TXZ091-TXZ092-TXZ100-TXZ101-TXZ102-TXZ103-TXZ115-TXZ116-TXZ117-
TXZ118-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ141-TXZ142-TXZ143-
TXZ144-TXZ156-TXZ157.

&&
Hazardous weather outlook, Jan 27, 4:00 PM CST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CST FRI JAN 27 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT AS AN
UPPER LEVEL DISTURBANCE MOVES TOWARD NORTH TEXAS.  INSTABILITY WILL
BE INSUFFICIENT FOR SEVERE THUNDERSTORMS...BUT CLOUD TO GROUND
LIGHTNING WILL PRESENT A HAZARD.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PARTS
OF NORTH TEXAS ON SATURDAY BEFORE MUCH DRIER AIR MOVES IN FROM THE
WEST. SOME STORMS MAY BE STRONG EAST OF A LINE FROM PARIS...TO
CORSICANA...TO TEMPLE.

A FIRE WEATHER WATCH IS IN EFFECT FOR THE WESTERN HALF OF NORTH
TEXAS SATURDAY AFTERNOON FOR STRONG SOUTHWESTERLY WINDS OF 20 TO 25
MPH AND LOW RELATIVE HUMIDITIES.  THERE REMAINS SOME UNCERTAINTY
REGARDING EXACTLY HOW MUCH RAINFALL THE WATCH AREA WILL RECEIVE
DURING THE OVERNIGHT HOURS...AND AS A RESULT FUEL MOISTURE MAY BE
TOO HIGH TOMORROW FOR A HIGH FIRE DANGER. IF RAINFALL AMOUNTS ARE
GENERALLY LIGHT OVERNIGHT...THE WATCH WILL BE UPGRADED TO A RED FLAG
WARNING.

FINALLY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND
INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

92

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.